Jump to content
Gabby341

Gabby341, stopping SSRIs after 14 years

Recommended Posts

Gabby341

Hi everyone. I have been on an SSRI/SNRI for the past 14 years. Zoloft, Paxil, Prozac, Cymbalta and most recently Lexapro. They all don’t agree with me anymore and caused me to have worse anxiety and side effects. My Dr and I decided it was best to stop the Lexapro and not try a new med to give my system a break. It’s been 12 days completely off Lexapro. I tapered from 10mg to 5mg for 9 days then off. 

I feel shaky inside, lightheaded, nervous, no appetite, headache, heart feels like it’s beating hard in chest, insomnia and some nausea. I know this is to be expected.

Does anyone know how long this will last? My fear is having been on some form of SSRI for 14 years will cause me to have a really hard time ever feeling normal again. 

Loking for reassurance or advice if possible. 

Thank ups. 

Share this post


Link to post
mammaP

Hi Gabby, welcome to SA.  Sadly your doctor doesn't know anything about tapering or withdrawal. The best thing to do now is to reinstate as soon as possible.  To start I would recommend reinstating 5mg as you have only been off for 12 days.  If you reinstate the full 10mg you could find the dose too high, so might be better to start low at 5mg. Quite often a lower dose is enough to stop the withdrawal and have fewer side effects.  It will take some time to stabilise, then you can start a slow and careful taper.  After several years on these drugs withdrawal can last for a very long time. Tapering very slowly is the best way to get off them. Over the years your brain has adapted to the drugs and when they are taken away it struggles to regain normality. Tapering very slowly lets the brain adjust between drops in dose.  Can you tell us about your drug history? How did you come to be on lexapro after all the others, and how long have you been taking it?  It will help us if you can fill in your signature,  This link will take you to the signature box. We need approximate dates, eg,   2011 prozac, 2014 ......

The last 2 years would be good if you can be more specific with start and stop date and doses if you can remember.  

 

http://survivingantidepressants.org/settings/signature/

 

Here are some links to topics that you need to read to understand what is happeninh to you and why reinstating will be the best option. Also a link to tapering lexapro so you will be prepared when you have stabilised. When I say stabilised I mean feeling as stable as you were before tapering. Normal will come later. 

 

What is withdrawal syndrome 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Reinstating to reduce withdrawal symptoms

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Tapering lexapro

http://survivingantidepressants.org/index.php?/topic/406-tapering-off-lexapro-escitalopram/

 

 


**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy